MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 40MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 40MM; SCREW, FIXATION, BONE
Model Number 204.840
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a tibia plateau, the cortex screw was broken on a lateral proximal tibial plate of the patient left proximal tibia.The other part of the cortex screw is still in the patient.There was a surgical delay.Procedure was successfully completed.Patient outcome was unknown.Concomitant device reported: unknown proximal tibial plate (part #: unknown, lot #: unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional device procode: jds.H3, h6: product investigation was completed.It was visually observed that the screw has sheared off just below the 3rd and 4th threads of the shaft.The broken shaft/distal tip was not returned.The material surface at the fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification at customer quality.Complaint condition can not be replicated because plate and distal part of screw were not received.The received condition does agree with the complaint description for broken and is confirmed.It is unconfirmed for functional embedded device.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional analysis was performed and met specifications.Relevant drawings were reviewed.No design or manufacturing defect or deficiency was observed during the investigation.While no definitive root cause could be determined it is possible that the device excessive force during insertion or removal resulting in the breakage.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that most distal screw in lateral plate.The surgeon said he drilled perpendicular to the plate but screw skived distally and snapped off.There was surgical delay for unknown length of time.

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8383703
Report Number2939274-2019-56766
Device Sequence Number420675
Product Code HWC
UDI-Device Identifier10886982146380
UDI-Public(01)10886982146380
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number204.840
Device Catalogue Number204.840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date03/29/2019
Patient Sequence Number1
Patient Age45 YR